It is currently Mon Nov 24, 2014 12:40 am




Post new topic Reply to topic  [ 3 posts ] 
 Former NFL Player with AFIB & HBP 
Author Message
Ascorbate Wizard
Ascorbate Wizard

Joined: Tue Nov 22, 2005 3:16 pm
Posts: 9341
Location: Lisle, IL
Post Former NFL Player with AFIB & HBP
Quote:
Hi Owen,

I hope all is well.

I have a friend diagnosed with atrial fibrillation & high blood pressure.He is 49 years old, former NFL player and is taking the following medications:


- furosemide - 60 mg a day
- Diltiazem ER 180 mg - 3 times a day
- Potassium (Potass CH*K) 30 MEQ Daily - for cramps
- Warfarin - 5 mg - 1 time a day
- Calcium, Magnesium, Zinc - combo tab (Calcium 1000, Mag 400mg, zinc
15mg) - 1 time a day.

He's starting on the 2000 mg of Vitamin C & Lysine today. Is there anything else he can take and which Pauling Therapy Formula he should take?

Many thanks,

Olivia


Good start (on preventive dosage of vitamin C and lysine.) If former NFL - probably needs more vitamin C (5000-6000 mg of each therapeutic). Maybe johnwen will comment on drugs (which I don't like, esp. warfarin.) Given warfarin, vitamin K is important to keep his arteries from hardening - especially with that much calcium. Could start by adding 1 Super-K pill from Life Extension (LEF.ORG).

_________________
Owen R. Fonorow, Orthomolecular Naturopath


Wed Jul 25, 2012 4:53 am
Profile
Ascorbate Wizard
Ascorbate Wizard

Joined: Sun Sep 20, 2009 5:27 pm
Posts: 1237
Post Re: Former NFL Player with AFIB & HBP
Quote:
furosemide - 60 mg a day
- Diltiazem ER 180 mg - 3 times a day
- Potassium (Potass CH*K) 30 MEQ Daily - for cramps
- Warfarin - 5 mg - 1 time a day
- Calcium, Magnesium, Zinc - combo tab (Calcium 1000, Mag 400mg, zinc
15mg) - 1 time a day.


Lasix at 60mg. Is a pretty high dose that robs the body of potassium which will cause cramps and could be having adverse effects on his heart. Which could contribute to his A-fib? Supplementing doses help but is probably going down the toilet as fast as he takes it in. He really needs to talk to his doc about this. RED FLAG!!!

Diltiazem is a Calcium channel blocker and is very effective in controlling arrhythmias. However the way he is dosing has me concerned. The ER stands for EXTENDED RELEASE. This means that it is designed to release its contents over an extended period, Targeted at 24 hours, making it a Once A Day Pill. Since this is not an exact science which depends on eating habit and other intakes it may release higher doses at certain times and lower at others. Taking an ER pill 3 times a day will give one extreme high’s and lows will be a long way down. Doing this I’m sure he’s had periods where everything is fine and other’s where he feels the floor dropped out from under him. If he eats then he’ll get tired or dizzy a short time after he’s done.
This is the periods of overload and drop which will be eliminated if they dose him 1 time a day as it’s designed for. Diltiazem is available in immediate release if he prefers the 3 times a day. His doc needs to clarify this ASAP!

Warfarin (Coumadin) Their probably shooting for a 2.0 - 2.5 INR if he’s been hitting the mark at this dose once he start’s on the higher doses of V-C he will probably need a adjustment. V-C will lower your INR which is not a bad thing but his lab tech will get all excited and start asking all kinds of questions. Contrary to what you will hear V-C and Warfarin don’t interact.
It’s Simple: the rat poison is trying to kill you and the V-C is trying to save you from it. But in his case till they find the cause for the A-fib in can prevent bad things from happening. Take a steady dose of V-C and they can adjust for the change.

_________________
To steal ideas from one person is plagiarism. To steal from many is
research!


Wed Jul 25, 2012 11:00 am
Profile
Enthusiast
Enthusiast

Joined: Wed Jul 04, 2012 11:49 am
Posts: 84
Post Re: Former NFL Player with AFIB & HBP
ofonorow wrote:
Good start (on preventive dosage of vitamin C and lysine.) If former NFL - probably needs more vitamin C (5000-6000 mg of each therapeutic). Maybe johnwen will comment on drugs (which I don't like, esp. warfarin.) Given warfarin, vitamin K is important to keep his arteries from hardening - especially with that much calcium. Could start by adding 1 Super-K pill from Life Extension (LEF.ORG).



That super-K pill from LEF.org has vitamin K1 in it. I understand that vitamin K1
will block the warfarin and keep it from working, and this the blood will not be
thinned. Not by the mechanism of warfarin anyway.


Wed Jul 25, 2012 3:39 pm
Profile
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 3 posts ] 


Who is online

Users browsing this forum: No registered users and 4 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum

Search for:
Jump to:  
cron
Powered by phpBB © phpBB Group.
Designed by Vjacheslav Trushkin for Free Forums/DivisionCore.